Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have autoimmune hepatitis and getting pain in teeth. Are they related?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 2059 Questions
Question
I have autoimmune heppatitus, but I dont know if that has anything to do with my question....whenever I exert any energy my teeth become unbearably painful that will last for an hour or so..can you think of why that is?
Mon, 4 Feb 2013 in Infections
 
 
Answered by Dr. Bindiya Bhaskar 4 hours later
Hello,

Thanks for writing in.

Without an opportunity to examine your teeth and gums it is a difficult task to understand the cause of pain. Based on the details provided, I can think of 2 possible reasons:
a) Since you have history of auto immune hepatitis, you are prone to develop dry mouth and dry mouth can increase incidence of tooth decay.
b) As you also suffer from GERD, enamel erosions and subsequent dentin hypersensitivity are common association.

One of the two conditions may be the cause of teeth pain. Visit a dentist nearby for careful examination. A treatment plan can be formulated based on dental examination.

In the interim, the following measures can be helpful.
1. Eat smaller meals.
2. Avoid acidic XXXXXXX foods like acidic fruit/juices, fatty foods, coffee, tea, onion, peppermint, chocolate especially shortly before bedtime.
3. Avoid caffeine, nicotine and alcohol.
4. If there is decayed teeth get it restored by your dentist.
5. Take complete course of antibiotics-analgesics prescribed by your dentist.
6. Use shy-nm toothpaste to brush your teeth.

Hope this suffices. If you have any more questions, please feel free to ask.

Regards

Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist